It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Re: Addiction Help
Aug 24, 2007
Hello Tim

Welcome to the board. I know posting about this took courage. For me, it took courage, but also brought a great sense of lifting some burden off of me because Bam! I told the world I had a problem. I put it out there and that was the impetus to move forward in resolving it.

[B][I][U][COLOR="Blue"][CENTER]I've been prescribed xanax, lorazapam, etc. as well but had to stop all within a few days because they caused very bad vision issues even in its lowest doses.[/CENTER][/COLOR][/U][/I][/B]

Friend, this is a blessing in disguise! Honestly, if you think it is tough trying to come off the opiate Vicoden, then be glad you have no idea what it is like to come off benzos ( Xanax or Lorazapam). I have tapered off both and the taper from the benzo stiill has my eyeballs twirling somedays. I finished the taper in mid-June. If you aren't on them, stay far clear of them. I believe a better choice in coming off the Vicoden would be a medicine like Clonodine, a blood pressure med. (NOT to be confused with Klonopin, a benzo!). Clonodine, while I have no personal expeience with it, is a blood pressure med that helps control the sweating and anxiety associated with narcotic withdrawal. It is often prescribed to those withdrawing. I did not have it prscribed simply because I was already on Toprol XL, a blood pressure med prescribed after a heart attack.

[B][I][U][CENTER][COLOR="Blue"]I'm a 36 year old male with a wife, 3 year old son and 2 very successful businesses that I own with over 100 employees. I should be proud of what I've accomplished but for some reason I'm not. If anyone would find out about this it would devastate them and business relationships. I need to be a constant figure of leadership & strength. This takes a toll mentally and physically. [/COLOR][/CENTER][/U][/I][/B]

Of course you should be proud of what you have accomplished! I think you have lost your ability to have pride in yourself because the drug problem has become a greater issue than your accomplishments. I, too, fell into a state of feeling worthless in my pain of abusing opiate painkillers and Xanax. Friend, I fell into a state of being totally non-functioning and I gently tell you that that is exactly where you are headed if you do not seek intervention now. Now.

Start by reading one of the lead threads on thios board titled, "Sample Home Detox." The preparation for detox can begin tomorrow. Preparing your body with the supplements and vitamins suggested will go a long way in getting you physically and mentally ready for the hard task of detoxing and moving into recovery. Read, read, read on this board the many threads. Go back days and read. It will help you learn what you are facing and the knowledge will serve you well.

Set up an appointment with a doctor. I started with my family doctor as he knows me best. I went to specialists as he saw fit. Others start with addictionologists ( usually a psychiatrist who has special training in addiction). There is not one doctor who will even blink twice at your story. Not one. One of the best parts of telling a doctor is the huge sense of relief that comes that the burden is no longer some dark hidden, tormenting secret we shove inside. I believe every board member would tell you the same. Look for the evidence of this in black and white as you read through the threads, okay?

[B][I][U][CENTER][COLOR="Blue"]If anyone would find out about this it would devastate them and business relationships[/COLOR][/CENTER][/U][/I][/B]

Tim... again gently... it makes [U]you[/U] feel devastated. No one else will be devastated. Your family may feel badly for you, but [U]you[/U] are the one feeling devastation. That is why you can't feel pride anymore.. devastation is a stronger, more overwhelming feeling. The [U]only[/U] shame in all of this would be if you do not start getting proactive about the problem and finding resolution. Unless you do, you will no longer have a business to run because the Vicoden use will just continue to escalate. Tough thoughts to face, but I tell you true. I did not face the issue in time and after ending up non-functioning, I had to retire after 20 years from work that I love. Today, coming up on a year later, I finally am able to persue employment again and thankfully in the field I was in for so many, many years. I did it, you can do it, many, many before us have done it. Please get started.

Okay, now that I have taken your post apart like a grammer school English teacher (Chuckles), I want you to know that I wish you the very, very best. You are worthwhile and a great contributor to society. Do not let Vocodin steal away anymore from you. Do not let shame and embarrasment stop you from all the help that is available.

Hope to see you post again
reach
Re: Addiction Help
Aug 27, 2007
To anyone that can help!!!

I am 23 years of age. I am for the first time admitting to be addicted to codeine, and it feels liberating, yet a bit odd to be doing this online while my gf and family do not share in this testimony. You see my addiction started when I was 17, and diagnosed with gullbladder stones. I waited 9 months before being operated on and was given demerol for pain. After the operation was over, two weeks later I'm back in the emergency with the same acute cramps. The doctor is puzzled, so after four specialists, they diagnose me with irritable bowel syndrome. Since then I've tried all of the meds for it, none work, so I landed on codeine 30mg, I was prescribed 6 a day for 3 and a half years, yet they would be gone in two weeks and the rest of those days left in the month were spent in taking tyl#1.

See, for 3 and a half years I was taking 60 tyl#! a day, and even up til last year, I went for a regular blood test and my liver was fine, must be the superb diet I have in order to keep my ibs at bay, and being a weight lifter, I eat lean wholesome foods, but then again, I am a extremely spiritual person, and I also thank God everyday for my life, even if I hate the status of it. There's no other reason for me to be alive right now, yet after that amount of time and pills I am still here...Now here is my present situation...Since a year ago, I decided I could no longer go on feeling like I was dying after taking 20 pills at a time, three times a day, it was indeed to cover some ibs pain, but the rest which I;d say 70 percent was addiction. So I told God I would cut down dramatically, and since last year I've been taking 10-15, but now my body still feels ill.

I take vitamins everyday as well as an excellent diet and lots of water, yet I am worried as I sweat a lot, and I feel like my chest is hurting. I feel for a few seconds during the day as if I have gas or something around my chest on the left side, so it got me freaked big time, and I went to see the doctor a few months ago for a heart test, since I told him I was having chest pains, but he said those types are benign, so ok, I went for the test. The test results came in fine, but I'm still having them and mentally its keeping me freaked out all day which adds more stress which adds to more of those few seconds of gentle pain/gas feeling. I wonder if this is normal, because I want to quit

You see I am a very dedicated person now as I feel I have to live a long and healthy life. I have a gf who I tremendously love, but the core reason for me to live is because I have to experience my true self and transmutate this ego, this shameful shell that isn;t me. I was a smoker for 6 years, I quit, I'm going on my third month. I was also on elavil for apparent pain ease from ibs, but its an anti depressant and it was helping me to sleep, yet without it I couldn't sleep, so I quit that too, been clean from it now going on 8 months or so, its been so long and I sleep so well, I can't care to remember, lol..

Can someone help me or give me advice on how to quit, cause I don't want to go to detox, I am down to 8 now, its been my first day, I know, not that impressive, but I want to taper down and stop within this coming month, I have to, and I am, I guess I just need some reassurance and to know that I'm not dying cause this chest stuff, plus the sweating even when I'm on them still, is making me worried which just adds to the problem, so can someone calm my nerves, thank you





All times are GMT -7. The time now is 11:26 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!